Thunderstorm Wind, Saline
- When
- August 21, 2:40 PM CST
- Where
- Saline County, 0.2 mi NNE of Avilla
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.683, -92.579
Trees were blown down.
The approach of a cold front on the 21st triggered thunderstorms in northern and central Arkansas. Some of these storms became severe, causing wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The approach of a cold front on the 21st triggered thunderstorms in northern and central Arkansas. Some of these storms became severe, causing wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 21, 1:37 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 237 PM CDT SAT AUG 21 2010 .SHORT TERM...THIS AFTERNOON THROUGH TUESDAY NIGHT... MAIN CONCERNS IN THE SHORT TERM REVOLVE AROUND A SFC TROUGH/WEAK COLD FRONT THAT IS ATTEMPTING TO MEANDER THROUGH THE STATE WITH HELP OF A PASSING MID LVL SHRTWV. ANALYSIS SHOWS A SFC COLD FRONT DRAPED FROM JUST SOUTH OF TULSA TO FAYETTEVILLE TO MOUNTAIN HOME WITH ANALYSIS OF RADAR AND SATELLITE CLOUD STREETS SHOWING THE H9/H8 FRONT LAGGING BEHIND BY ABOUT 50 MILES. AIRMASS DESTABILIZATION HAS BEEN SLOW TO OCCUR TODAY DUE IN PART TO AN OUTFLOW BNDRY/PREFRONTAL TROUGH THAT HAS PUSHED INTO CENTRAL AR. HOWEVER...IN THE PAST HR OR TWO...CONDS ARE BECOMING MORE CONDUCIVE FOR STORM DVLPMNT AS MLCAPES PUSH ABOVE 2500 J/KG OVER CEN AR. PRECIP CHANCES... THE BEST CHANCES FOR STORMS THIS AFTERNOON WILL BE FOCUSED ALONG THE OUTFLOW BNDRY IN CEN AR WHERE LOW LVL CONVERGENCE IS MAXIMIZED AND UPLIFT FROM H5 TROUGH IS NOTED. TEMPS NEAR OR ABOVE 100F WITH T/TD SPREADS OF 30 DEGREES WILL RESULT IN A DAMAGING WIND GUST POTENTIAL IN THE STRONGEST STORMS AS THEY DEVELOP AND MOVE SE. THESE STORMS MAY CONTINUE OVERNIGHT INTO SRN AR THOUGH THE SVR POTENTIAL SHOULD WANE AFTER DARK. ONLY A SLIGHT CHC OF AN ISO STORM WILL EXIST OVER SRN AR ON SUN AS THE FRONT PUSHES THE REST OF THE WAY THROUGH THE STATE. DRY WX WILL DOMINATE AFTER SUNDAY. TEMPERATURES... EXPECTING ANOTHER WARM NIGHT TONIGHT WITH SOME AREAS POSSIBLY NOT FALLING BELOW 80 AGAIN AND HAVE RAISED LOWS SOME TO ACCOUNT. SUNDAY WILL BE HOT AGAIN OVER THE SRN 2/3RDS OF THE STATE AS THE COOL AIR BEHIND THE FRONT IS SLOW TO FILTER IN AND HAVE HOISTED A HEAT ADVISORY FOR THESE AREAS AS HEAT INDEX VALUES WILL AGAIN PUSH ABOVE 105F. OTRW...TEMP GRIDS IN GOOD SHAPE THOUGH DID LOWER HIGH TEMPS ABOUT 2 DEGREES ON TUE WITH MODEL H85 TEMPS DROPPING TO BTW 18-21C OVER THE STATE. && .LONG TERM...WEDNESDAY THROUGH SATURDAY OVERALL THE EXTENDED PERIOD STARTS WITH THE UPPER TROUGH OVER THE EASTERN U.S...WHILE AN UPPER RIDGE OVER THE CENTRAL ROCKIES. A FRONTAL BOUNDARY HAS PUSHED THROUGH AR ON TUESDAY...AND SURFACE RIDGING WAS BUILDING INTO THE SOUTHERN PLAINS. THIS PATTERN HOLDS ON THURSDAY...WITH THE ECMWF SHOWING A POSSIBLE TROPICAL SYSTEM OVER THE WESTERN GULF. ON FRIDAY...THE ECMWF BUILDS THE UPPER RIDGE INTO THE EASTERN PLAINS...WITH BUILDS RIDGING OVER THE AREA. THE POSSIBLE TROPICAL SYSTEM REMAINS OVER THE WESTERN GULF...NEAR THE SE TX COAST. ON SATURDAY...THE UPPER RIDGE BUILDS MORE TO THE EAST...WHICH WOULD ALLOW ANY TROPICAL SYSTEM TO MOVE ASHORE. DUE TO UNCERTAINTY IN ANY TROPICAL SYSTEM...WILL MAINLY HOLD EXTENDED FORECAST DRY. TEMPERATURES WILL START CLOSER TO NORMAL VALUES AND SOME A BIT BELOW NORMAL...THEN WARM AS THE UPPER RIDGE AGAIN BUILDS BACK OVER THE AREA LATER THURSDAY THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 75 94 71 93 / 10 10 10 10 CAMDEN AR 78 100 75 99 / 30 20 10 10 HARRISON AR 73 92 68 93 / 10 10 10 10 HOT SPRINGS AR 78 99 76 97 / 30 10 10 10 LITTLE ROCK AR 79 99 75 96 / 30 10 10 10 MONTICELLO AR 78 100 76 99 / 30 20 10 10 MOUNT IDA AR 77 99 72 97 / 30 10 10 10 MOUNTAIN HOME AR 73 93 68 93 / 10 10 10 10 NEWPORT AR 75 94 71 94 / 10 10 10 10 PINE BLUFF AR 79 99 74 96 / 30 20 10 10 RUSSELLVILLE AR 76 98 72 97 / 10 10 10 10 SEARCY AR 77 98 72 94 / 10 10 10 10 STUTTGART AR 77 99 73 95 / 30 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BAXTER-BOONE- CLEBURNE-FULTON-INDEPENDENCE-IZARD-JACKSON-MARION-NEWTON-SEARCY- SHARP-STONE-VAN BUREN. HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR ARKANSAS-BRADLEY-CALHOUN- CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT- HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE- MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE- SCOTT-WHITE-WOODRUFF-YELL. && SHORT TERM...63 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 810 AM CDT SAT AUG 21 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221015- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 810 AM CDT SAT AUG 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY AND INTO THE EVENING HOURS OVER MUCH OF ARKANSAS. ANY STRONG OR SEVERE STORMS WILL BE ISOLATED. A FRONT WILL MOVE INTO THE STATE THROUGH THE DAY...AND WILL DEVELOP SCATTERED THUNDERSTORMS ACROSS THE STATE. THE MAIN THREATS OF THE STORMS WILL BE HAIL AND DAMAGING WINDS. FURTHERMORE...THE PRESENCE OF THE FRONT IN SOUTHERN ARKANSAS THIS EVENING WILL SUPPORT THUNDERSTORMS CONTINUING WELL AFTER SUNSET. A HEAT ADVISORY IS ALSO IN EFFECT TODAY FOR MUCH OF ARKANSAS. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN TODAY. AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S...WITH A FEW LOCATIONS AROUND 101. HEAT INDEX VALUES WILL REACH 105 TO 110 DEGREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP IN FAR SOUTHERN ARKANSAS ON SUNDAY. COVERAGE AND INTENSITY OF THUNDERSTORMS WILL BE LESS THAN THOSE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED TODAY...MAINLY BETWEEN NOON AND 8 PM CDT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 257 PM CDT SAT AUG 21 2010 ARZ039-043-044-212025- PERRY-PULASKI-SALINE- 257 PM CDT SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PERRY...PULASKI AND SALINE COUNTIES UNTIL 325 PM CDT... AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF THORNBURG...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE REFORM PARON AND LAKE WINONA. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. BJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 312 PM CDT SAT AUG 21 2010 ARZ039-042-043-212040- GARLAND-PERRY-SALINE- 312 PM CDT SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR GARLAND...PERRY AND SALINE COUNTIES UNTIL 340 PM CDT... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JESSIEVILLE...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE HAMILTON... JESSIEVILLE...AND BLUE SPRINGS. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. BJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 321 PM CDT SAT AUG 21 2010 ARZ043-212040- SALINE- 321 PM CDT SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY UNTIL 340 PM CDT... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF OWENSVILLE...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAKE NORRELL. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. BJS
The Little Rock radar (KLZK), 34 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
16 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were blown down.
Trees were blown down on U.S. Highway 65 west of Marshall.
Multiple trees and some power lines were blown down.
Several trees were blown down.
A tree was blown down.
A wind gust estimated at 60 mph occurred.
Trees were blown down on Arkansas Highway 14 west of Pleasant Grove.
A tree was blown down.
Damage occurred at the North Little Rock airport. At the administration building, a long canopy over the sidewalk was blown away and the flagpole was bent. Several hangar doors were knocked off their tracks.
A trained spotter measured a wind gust of 63 mph in Jacksonville. Much of the roof of a dry cleaning and alteration business was blown off.
Trees were blown down on U.S Highway 70 southeast of Galloway.
Several trees were blown down.
A large tree was blown down.
Several trees were blown down.
A large tree was blown down.
Trees were blown down. Lower Steele Bend Rd. was still blocked by fallen trees 12 hours after the storm moved through.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242861, 242862, 242863, 242865, 242864, 242866, 242867, 242868, 242870, 242871, 242873, 242875, 242877, 242878, 245221, 245222, 245223.